Accessibility navigation


Iterative Methods for Equality-Constrained Least Squares Problems

Barlow, J. L., Nichols, N. and Plemmons, R. J. (1988) Iterative Methods for Equality-Constrained Least Squares Problems. SIAM Journal on Scientific and Statistical Computing, 9 (5). pp. 892-906. ISSN 0196-5204

Full text not archived in this repository.

To link to this article DOI: 10.1137/0909061

Abstract/Summary

We consider the linear equality-constrained least squares problem (LSE) of minimizing ${\|c - Gx\|}_2 $, subject to the constraint $Ex = p$. A preconditioned conjugate gradient method is applied to the Kuhn–Tucker equations associated with the LSE problem. We show that our method is well suited for structural optimization problems in reliability analysis and optimal design. Numerical tests are performed on an Alliant FX/8 multiprocessor and a Cray-X-MP using some practical structural analysis data.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical and Physical Sciences > Department of Meteorology
Faculty of Science > School of Mathematical and Physical Sciences > Department of Mathematics and Statistics
ID Code:27524
Uncontrolled Keywords:conjugate gradients, structural optimization, rank deficient

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation